MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone (b)(6).
 
Event or Problem Description
It was reported the balloon froze on the wire.The 70% stenosed target lesion was located in the mildly tortuous and none calcified left anterior descending artery (lad).A 20mm x 3.00mm nc quantum apex was used during a percutaneous coronary intervention procedure.The physician prepared the balloon as normal, placed the balloon over the wire normally from the balloon tip until the end of the over-the-wire (otw) part of the shaft.It was easy to push the balloon through the guiding catheter.Suddenly, when reaching the left main, the physician felt a strange resistance.During removal, it was noted that it was not possible to withdraw the balloon without the wire.The wire was not in the true lumen of the shaft anymore.The wire passed into the lumen distal to the balloon.The devices were stuck together.The balloon was removed with the guidewire by withdraw in the guiding catheter.The procedure was completed with another 20mm x 3.00mm nc quantum apex.There were no patient complications.
 
Additional Manufacturer Narrative
E1: initial reporter phone (b)(6).
 
Event or Problem Description
It was reported the balloon froze on the wire.The 70% stenosed target lesion was located in the mildly tortuous and none calcified left anterior descending artery (lad).A 20mm x 3.00mm nc quantum apex was used during a percutaneous coronary intervention procedure.The physician prepared the balloon as normal, placed the balloon over the wire normally from the balloon tip until the end of the over-the-wire (otw) part of the shaft.It was easy to push the balloon through the guiding catheter.Suddenly, when reaching the left main, the physician felt a strange resistance.During removal, it was noted that it was not possible to withdraw the balloon without the wire.The wire was not in the true lumen of the shaft anymore.The wire passed into the lumen distal to the balloon.The devices were stuck together.The balloon was removed with the guidewire by withdraw in the guiding catheter.The procedure was completed with another 20mm x 3.00mm nc quantum apex.There were no patient complications.It was further reported that the patient was stable without any impact.The wire was used a non-boston scientific wire.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an nc quantum apex balloon catheter with a non-boston scientific wire.The visual inspection revealed that there were numerous kinks to the hypotube and shaft of the device.There was contrast and blood in the inflation lumen and blood in the balloon.Microscopic examination showed that the inflation lumen was punctured at 63mm from the tip and the guidewire lumen was punctured at 69mm from the tip.There was a bend/kink of the shaft and guidewire at 88mm from the tip.The tip of the device was damaged.A non-boston scientific guidewire was returned within the complaint device and was not moveable.The outer diameter (od) of the returned non-boston scientific guidewire was measured with a calibrated laser micrometer.The od was 0.0134 inch, which was within specification for guidewire use with the returned device per nc quantum apex product specification.The non-boston scientific wire was not moveable and the puncture hole to both lumens would cause resistance and difficulty with wire advancement or movement.The unreported shaft bend would also cause resistance to wire movement.The shaft punctures, shaft kink, and tip damage on the device is consistent with the damage likely from difficulty loading a guidewire which can be caused by interaction with the guidewire.Inspection of the remainder of the device, revealed no damage or irregularities.E1: initial reporter phone -(b)(6).

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC SCIMED, INC
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13024847
Report Number2134265-2021-15935
Device Sequence Number1766181
Product Code LOX
UDI-Device Identifier08714729783480
UDI-Public08714729783480
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2024
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0028317296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer12/17/2021
01/26/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date12/17/2021
02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WISPER WIRE - ABBOTT; WISPER WIRE - ABBOTT
Patient SexUnknown